the journal of Pharmacy Technology the journal of Pharmacy Technology
Abstracts of Back Issues
Home
Home
Back Issues
Author Information
PharmaCE
Acknowledgments
About the journal
Order Form
Customer Service
Advertising Information
Contact Information


SEIZURE ACTIVITY AFTER VENLAFAXINE OVERDOSE
Asli Sarandöl and Bilgen Taneli

To request full article click here.

OBJECTIVE: To report the findings from the case of a patient developing first-time seizure activity following an overdose of venlafaxine.

CASE SUMMARY: A 27-year-old man with major depression ingested 60 venlafaxine 75-mg capsules in an apparent suicide attempt. The patient experienced generalized seizure activity 9 and 11 hours after ingestion. The electroencephalogram showed a pathologic pattern, with several generalized epileptiform discharges. Venlafaxine was discontinued, and no further sequelae were observed.

DISCUSSION: The Naranjo probability scale indicated a probable relationship between the seizures and venlafaxine overdose. The mechanism of seizures associated with venlafaxine overdose is unclear. Neurotransmitters play an important role in seizure genesis, and hepatic damage may occur.

CONCLUSIONS: Clinicians should be aware of proconvulsant effect and the risk of hepatocellular injury from venlafaxine overdose when prescribing this drug.

J Pharm Technol 2003;19:358-60.

To request full article click here.


Harvey Whitney Books


Harvey Whitney Books

 
 

the journal of Pharmacy Technology
is published by HARVEY WHITNEY BOOKS COMPANY
8044 Montgomery Road, Suite 415, Cincinnati, OH 45236-2919
P.O. Box 42696, Cincinnati, OH 45242-0696 USA
Tel. 513/793-3555, FAX 513/793-3600
Office Hours: 9-5 E.S.T.
Email: jpt@jpharmtechnol.com
All Rights Reserved. Copyright © 1998-